Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 449, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2003, 6:13 PM CDT for Dyer County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2003, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 7, 2003, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dyer County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 072313 SVRMEM TNC045-072345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 613 PM CDT THU AUG 7 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE * UNTIL 645 PM CDT. * AT 608 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF MISTON...MOVING SOUTH AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 645 PM CDT INCLUDE... MISTON... MILLSFIELD... BRADLEYTOWN...DYERSBURG... .QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3623 8938 3622 8960 3599 8963 3599 8935 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:55 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 7, 2:55 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT THU AUG 7 2003 SOME ISOLATED SHOWERS APPROACHING THE NORTHERN PART OF THE FORECAST AREA. WILL INCLUDE MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS IN THE NORTHERN ZONES FOR EARLY TONIGHT. FINALLY A BREAK FROM THE PERSISTENT WET WEATHER FOR THE NEXT FEW DAYS AS SOMEWHAT DRIER AIR IN PLACE OVER THE REGION. NEXT CHANCE OF RAIN WILL BE ON SUNDAY WITH THE THREAT OF WIDELY SCATTERED CONVECTION DURING THE COURSE OF NEXT WEEK. PRELIMINARY NUMBERS MEM 71/89/70/89/70 111 MKL 66/87/65/87/65 111 JBR 68/89/66/90/67 111 TUP 68/89/67/90/66 111 .MEG...NONE.
Hazardous weather outlook, Aug 7, 12:00 PM CDT, 6 hours 13 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-080930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1200 PM CDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY WITH BETTER CHANCES OF THUNDERSTORMS MONDAY AND TUESDAY THEN ISOLATED THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Aug 7, 5:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT THU AUG 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM GREENFIELD TN 0.75 INCH HAIL
08/07/03 WEAKLEY REPORTED BY WEAKLEY
COUNTY SHERIFFS OFFICE.
0530 PM GREENFIELD TN WIND DAMAGE
08/07/03 WEAKLEY MINOR ROOF DAMAGE TO A
FEW HOMES AND AWNING
DAMAGE TO A COUPLE OF
BUSINESSES. REPORTED BY
WEAKLEY COUNTY SHERIFFS
OFFICE.Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.